MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY-DUO 16; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MICROVENTION, INC. HEADWAY-DUO 16; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number MC162156S-AL
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation found microcatheter flattened at approximately 16cm and 12cm from the distal tip.An in-house guidewire was experiencing heavy friction while attempting to advance into the returned microcatheter hub during functional testing, which is consistent with the alleged product issue.Upon further investigation, the lumen was found to not be fully flared at the hub joint, an exposed and protruding braid was observed in the proximal lumen, and delaminated ptfe liner was in the lumen, which would have caused or contributed to the reported coil advancement issue.The physical evaluation of the device could not identify the conditions or circumstances that led to the flattened sections, but the damage is consistent with the device experiencing forces exceeding its yield strength.The physical evaluation of the device could not identify the exact conditions or circumstances that led to the lumen flaring issue, exposed braid, and delaminated ptfe, but these conditions are consistent with a deviation in the manufacturing process.A capa has been initiated.
 
Event or Problem Description
It was reported that the physician was performing an l acomm embolization case.Tn coils#1-10 were successfully deployed without issue with headway duo#1.The physician inserted an aristotle 14 guidewire, after using the guidewire several times to re-position during the case, with headway duo#1 after coil#10 was deployed to re-position once again.The aristotle 14 would not advance into the headway duo#1.The aristotle 14 was removed, and a synchro soft guidewire was used without issue to re-position.Procedure continued and then coil#11 which would not advance into the hub of the headway duo #1, tn coil#11 was set aside, and a new headway duo#2 was opened and case continued with coil#11 being inserted without issue.Tn coil#12 was inserted into headway duo#2 and would not advance.Coil#12 was set aside, and a new coil was chosen.Tn coil#13 would also not advance into headway duo#2.Both headway duo#2 and coil#13 were set aside for return.Headway duo#3 was opened and tn coil#14 and #15 inserted without issue.Tn coil#16 would not advance in headway duo#3.Coil#16 set aside for return.Tn coil#17 opened and deployed without issue.Tn coil#18 advanced into headway duo#3 without issue but would not fully enter aneurysm due to resistance to advance, upon an attempt to remove coil and re-position coil#18, coil#18 prematurely detached inside body and headway duo#3.The physician attempted to remove coil#18 and headway duo#3 as a system, but coil#18 remained with only headway duo#3 being removed.The physician then opened a headway 21 and embotrap to remove coil#18 successfully.Case was then stopped with no further intervention.No injury to the patient.When the device was received for evaluation, the investigation findings found an exposed lumen coil protruding into the lumen.

Brand Name
HEADWAY-DUO 16
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key24388907
Report Number2032493-2026-00102
Device Sequence Number21402369
Product Code DQO
UDI-Device Identifier00842429117408
UDI-Public(01)00842429117408(11)250606(17)280531(10)0001115900
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC162156S-AL
Device Lot Number0001115900
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Initial Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale